advertisement
Question
Posted by: Eugene | 2010/02/02

Trepeliine and Wellbutrin XR

Hi Doc

I' m in a bit of a bad situation at the moment. A few years ago I had an adverse reaction to Aropax - caused my whole body to burn (without any burning marks). After months of prescription meds my pdoc eventually stabilised the condition with 50mg of amitrypteline and 0.5mg of rivotril. Since then this *neuropathic pain* has haunted me ever since. I can barely take any meds without it causing some sort of burning skin reaction. The trepeline also helps for my pelvic pain as I was diagnosed with interstitial cystitis. (I have constant bladder pain)

For the last few months I' ve been very depressed. I went to see my pdoc and he felt it had to be treated. He feels my body does not like SSRI type of drugs as I had the same side effects on all of them. God knows how I managed to get onto trepeline....He suggested Wellbutrin as he said it does not affect serotonin. I' m scared out of my mind to take the tablets. My skin is doing fine and I would hate to have a repeat of 2 years ago. I read that Wellbutrin is very stimulating and I' m scared this might not be what my nerve endings need at this stage.

What should I do? If I tell my pdoc I don' t want to take the wellbutrin he will think i' m not very co-operative. I' m supposed to see him in two weeks, but thinking of cancelling as I don' t know what he will say.

I' m also taking Diovan, Concor and Glucophage 500mg (for insulin resistance). I' m doing ok on this drug combination, but my o my...I' m male 32 and whenever people hear I' m on 5 different tablets you should see the reactions...even from other doctors. I don' t even know what to tell people as I feel so bad that I' m on all this medication.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Many antidepressants, including Trepiline, can greatly help in reducing pain, whether or not one is depressed.
The burning sensation is an unusual side-effect and allergic reactions including flushing, itching and rash aere described. I understand the reasoning of your pdoc. I haven't come across that side-effect in connection with Wellbutrin, so try not to anticipate it.
But do discuss all this with your pdoc, who should understand ( that's his skill, hopefully !) As Serotonin is naturally occurring in your body, I can't believe you are allergic to Serotonin as such, but you could have been reacting to the particular drugs designed to influence that. So drugs chemically dissimilar to those associated with the problem, are unlikely to produce the same effect.
Interestingly, the drugs you mention taking for your Blood Pressure and your diabetes, which are very important for your health and should not be stopped abruptly, also have the possibility, rarely, of causing allergies, rash and itching. And in you, they didn't, as you were settled fine on them without experiencing such problems.
Don't feel bad about needing several meds - it's in no way your fault, you just happen to have several common disorders that deserve proper treatment.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/02/02

Many antidepressants, including Trepiline, can greatly help in reducing pain, whether or not one is depressed.
The burning sensation is an unusual side-effect and allergic reactions including flushing, itching and rash aere described. I understand the reasoning of your pdoc. I haven't come across that side-effect in connection with Wellbutrin, so try not to anticipate it.
But do discuss all this with your pdoc, who should understand ( that's his skill, hopefully !) As Serotonin is naturally occurring in your body, I can't believe you are allergic to Serotonin as such, but you could have been reacting to the particular drugs designed to influence that. So drugs chemically dissimilar to those associated with the problem, are unlikely to produce the same effect.
Interestingly, the drugs you mention taking for your Blood Pressure and your diabetes, which are very important for your health and should not be stopped abruptly, also have the possibility, rarely, of causing allergies, rash and itching. And in you, they didn't, as you were settled fine on them without experiencing such problems.
Don't feel bad about needing several meds - it's in no way your fault, you just happen to have several common disorders that deserve proper treatment.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement